Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 158, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 11, 1999, 2:26 PM CDT for Escambia County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1999, 2:26 PM CDT (19:26 UTC)
- Expired
- Jun 11, 1999, 3:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 111926 RRA SVRMOB ALC053-112000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 226 PM CDT FRI JUN 11 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN ALABAMA THIS INCLUDES THE CITIES OF...ATMORE...BREWTON...EAST BREWTON * UNTIL 300 PM CDT * AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHEAST OF ATMORE...MOVING NORTHEAST AT 5 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY IRNSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:50 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 11, 1:50 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 150 PM CDT FRI JUN 11 1999 ANOTHER WET DAY ALONG THE COAST. MID/UPPER LEVEL LOW STILL SHOWING UP NICELY ON WATER VAPOR IMAGERY JUST OFFSHORE OF WESTERN FLORIDA PANHANDLE. MODELS IN GENERAL AGREEMENT MOVING IT NORTHWARD OVER THE NEXT COUPLE OF DAYS TOWARD LOWER MISSISSIPPI VALLEY AS DEEPER LOW OFF EAST COAST MOVES WESTWARD ONSHORE. HIGH PRESSURE BUILDING IN AFTERWARD. ALONG WITH DEEP MOISTURE OVER THE SOUTHEAST...THIS SHOULD KEEP AN ACTIVE CONVECTIVE PERIOD THROUGH THE WEEKEND. GUIDANCE POPS HAVE BEEN CONSISTENTLY LOW FOR THE PAST COUPLE OF DAYS...WILL GO ABOVE SOMEWHAT. TEMPS LOOK FINE. HIGH TEMPS HAVE BEEN MODERATED BY CLOUDINESS WITH MAX IN MID 80S AT MIDDAY. OVER THE COASTAL WATERS...CONTINUED LIGHT SOUTHERLY FLOW WITH SCATTERED LAND BREEZE SHOWERS AND THUNDERSTORMS STARTING UP OVERNIGHT LASTING INTO THE MORNING. MOB 71/86/72/85 3534 PNS 71/86/72/86 3524 DTS 72/85/72/85 3524 GZH 70/86/70/86 3635 13
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:16 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.